Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 13, 2009, 10:14 AM CST for 13 counties in Kansas. It took effect at Feb 13, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 10:14 AM CST (16:14 UTC)
- In effect from
- Feb 13, 2009, 12:00 PM CST
- Expired
- Feb 13, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 131614 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1014 AM CST FRI FEB 13 2009 ...GUSTY NORTH WINDS WILL DEVELOP THIS AFTERNOON... .INTENSIFYING LOW PRESSURE MOVING ACROSS EASTERN KANSAS WILL RESULT IN GUSTY NORTH WINDS THIS AFTERNOON ACROSS CENTRAL KANSAS. KSZ032-033-047-048-140000- /O.NEW.KICT.WI.Y.0007.090213T1800Z-090214T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1014 AM CST FRI FEB 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
3 follow-up statements
000 WWUS73 KICT 131800 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1200 PM CST FRI FEB 13 2009 ...GUSTY NORTH WINDS THIS AFTERNOON... .INTENSIFYING LOW PRESSURE MOVING ACROSS EASTERN KANSAS WILL RESULT IN GUSTY NORTH WINDS THIS AFTERNOON. KSZ049>051-067-082-091-140000- /O.EXA.KICT.WI.Y.0007.090213T1800Z-090214T0000Z/ SALINE-RICE-MCPHERSON-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON... HUTCHINSON...KINGMAN...ANTHONY...HARPER 1200 PM CST FRI FEB 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-140000- /O.CON.KICT.WI.Y.0007.000000T0000Z-090214T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 1200 PM CST FRI FEB 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 131958 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 158 PM CST FRI FEB 13 2009 ...GUSTY NORTH WINDS THIS AFTERNOON... .INTENSIFYING LOW PRESSURE MOVING ACROSS EASTERN KANSAS WILL RESULT IN GUSTY NORTH WINDS THIS AFTERNOON. KSZ068-083-092-140000- /O.EXA.KICT.WI.Y.0007.000000T0000Z-090214T0000Z/ HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...NEWTON...WICHITA...WELLINGTON 158 PM CST FRI FEB 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH DURING THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>051-067-082-091-140000- /O.CON.KICT.WI.Y.0007.000000T0000Z-090214T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 158 PM CST FRI FEB 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTH WINDS OF 25 TO 30 MPH...WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 140002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 602 PM CST FRI FEB 13 2009 KSZ032-033-047>051-067-068-082-083-091-092-140115- /O.EXP.KICT.WI.Y.0007.000000T0000Z-090214T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 602 PM CST FRI FEB 13 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WINDS HAVE DECREASED ACROSS THE AREA AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 5:37 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 13, 5:37 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 537 AM CST FRI FEB 13 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SFC LOW OVER SW KS WILL TRACK EWD ACROSS S-CNTRL/SERN KS TODAY AND INTO MO THIS EVENING. LARGE DRY SLOW WAS NOSING INTO SWRN KS EARLY THIS AM...AND WILL CONTINUE TO SPREAD ACROSS ERN KS TODAY. MAIN AREA OF MEASURABLE PRECIPITATION WILL BE FROM FAR NRN KS INTO NEBRASKA...WITH MAINLY SOME LIGHT DRIZZLE POSSIBLE VICINITY OF I-70 TAFS (RSL/SLN). MVFR CIGS DEVELOPING OVER WRN KS MAY SPREAD EWD INTO CNTRL KS THIS AM WITH ERLY UPSLOPE COMPONENT. MVFR CIGS LOOK LIKELY BEHIND SFC LOW TRACK AS COLD AIR ADVECTION AIDES IN KEEPING LOW CLOUDS IN TACT FROM NEBRASKA DOWN INTO KS. JMC && .PREV DISCUSSION... /ISSUED 244 AM CST FRI FEB 13 2009/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES...WINDS AND TEMPERATURES TODAY AND PRECIPITATION CHANCES AGAIN SATURDAY NIGHT INTO SUNDAY. TODAY-TONIGHT: 500MB ANALYSIS SHOWS ZONAL FLOW ACROSS THE COUNTRY...WITH A DISTURBANCE MOVING ACROSS COLORADO INTO KANSAS EARLY THIS MORNING. SURFACE OBSERVATIONS SHOW SNOW FALLING OVER NORTHEASTERN COLORADO AND SOUTHERLY NEBRASKA...WHILE MUCH OF THE REMAINDER OF THE REGION IS UNDER SOME CIRRUS. AS THE DISTURBANCE MOVES EASTWARD...THE SNOW WILL COME WITH IT. FORECAST SOUNDINGS ACROSS CENTRAL KANSAS HAVE A FAIRLY SHALLOW SATURATED LAYER (BELOW 750 TO 800MB) THAT REMAINS ABOVE -10C THROUGH THE DAY. THE LACK OF CLOUD ICE AND SHALLOW SATURATED LAYER WOULD INDICATE SOME DRIZZLE ACROSS CENTRAL KANSAS. THERE WILL BE A SHARP CUTOFF BETWEEN THE SNOW BAND OVER NORTH CENTRAL KS AND THE AREAS THAT ONLY SEE SOME DRIZZLE OR LIGHT RAIN FURTHER SOUTH. ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...SOUNDINGS ARE FAIRLY DRY THROUGH THE DAY. IN FACT...THESE AREAS SHOULD SEE QUITE A BIT OF SUN AT LEAST UNTIL MID TO LATE AFTERNOON. WITH THE EXPECTED SUNSHINE AND SOUTHWESTERLY TO WESTERLY WINDS...TEMPERATURES COULD CLIMB INTO THE 60S ACROSS SOUTH CENTRAL AND SOUTHEAST KS. HIGHS HAVE BEEN INCREASED TO FOLLOW THIS TREND. NEEDLESS TO SAY...THERE WILL BE A VERY TIGHT TEMPERATURE GRADIENT ACROSS THE FORECAST AREA TODAY. THE OTHER CONCERN FOR TODAY IS HOW STRONG WINDS WILL BE BEHIND THE SURFACE FRONT. THERE IS A DECENT PRESSURE GRADIENT...BUT AT THIS POINT IT LOOKS LIKE SUSTAINED WINDS AROUND 20 TO 25MPH FOR THE MOST PART. THE STRONGEST WINDS THIS AFTERNOON WILL BE ACROSS CENTRAL KANSAS. SATURDAY-THURSDAY: ANOTHER DISTURBANCE WILL MOVE THROUGH THE CONTINUED ZONAL FLOW THIS WEEKEND...BRINGING PERHAPS THE BETTER CHANCE FOR SNOW THAN TODAYS SYSTEM. FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS ARE MUCH MORE FAVORABLE FOR SNOW...WITH DEEPER SATURATION AND PLENTY OF CLOUD ICE AVAILABLE. THEREFORE HAVE INCREASED PRECIPITATION CHANCES FOR SATURDAY NIGHT INTO SUNDAY. SNOW ACCUMULATIONS LOOK TO BE MINOR...BUT A COUPLE INCHES IS NOT OUT OF THE QUESTION ESPECIALLY ALONG THE NORTHEAST PORTION OF THE FORECAST AREA. WILL HAVE TO KEEP AN EYE ON MODEL TRENDS WITH THIS SYSTEM. ZONAL FLOW CONTINUES FOR THE REMAINDER OF THE PERIOD...ALTHOUGH THERE ARE INDICATIONS FOR A MORE AMPLIFIED FLOW ALOFT BY THE END OF THE WEEK. ANOTHER SYSTEM MONDAY NIGHT INTO TUESDAY COULD BRING ANOTHER CHANCE FOR SOME PRECIPITATION...OTHERWISE THE FORECAST LOOKS PRETTY DRY. INHERITED FORECAST LOOKS TO BE ON TRACK...SO NO SIGNIFICANT CHANCES WERE MADE. SCHRECK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A QUICK MOVING STORM SYSTEM WILL LEAD TO DIMINISHING CEILINGS ACROSS PORTIONS OF THE AREA OVERNIGHT WITH THE LOWEST CEILINGS EXPECTED NEAR KRSL AND KSLN. CURRENT VFR CONDITIONS WILL SLOWLY GIVE WAY TO MVFR CONDITIONS AFTER 09Z/FRI AS LOW LEVEL MOISTURE AHEAD OF AN APPROACHING STORM SYSTEM HELPS SATURATE THE LOW LAYERS. THIS SYSTEM WILL LEAD TO A RAPID SHIFT IN THE WINDS FROM THE EAST TO THE SOUTHWEST BY 18Z/FRI AND TO THE NORTHWEST AFTER 21Z/FRI. COULD SEE SOME VISIBILITIES REDUCED TO AROUND 5SM NEAR KRSL AND KSLN AS SATURATION LEADS TO SOME DRIZZLE EARLY ON FRI AND POSSIBLY SOME LIGHT SNOW OR FREEZING DRIZZLE BY 19Z/FRI. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 23 41 26 / 10 10 10 30 HUTCHINSON 51 21 39 23 / 20 10 10 30 NEWTON 55 20 37 22 / 20 10 10 30 ELDORADO 58 23 39 24 / 10 10 10 30 WINFIELD-KWLD 66 24 42 27 / 10 0 10 30 RUSSELL 36 15 32 18 / 70 10 10 50 GREAT BEND 39 15 35 19 / 40 10 10 50 SALINA 44 18 34 19 / 50 10 10 30 MCPHERSON 48 22 38 23 / 30 10 10 30 COFFEYVILLE 68 28 43 29 / 10 10 10 20 CHANUTE 64 27 41 27 / 10 10 10 20 IOLA 63 26 41 25 / 10 10 10 20 PARSONS-KPPF 66 26 42 27 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 13, 5:08 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 508 AM CST FRI FEB 13 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 508 AM CST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL BE POSSIBLE NORTH OF I-70 TODAY...HOWEVER NO ACCUMULATION IS EXPECTED. FIRE DANGER WILL BE VERY HIGH ACROSS MUCH OF SOUTH CENTRAL AND PART OF CENTRAL KANSAS BEHIND A COLD FRONT...ESPECIALLY IN AREAS WHERE THERE IS NO PRECIPITATION TODAY. FIRE DANGER WILL BE HIGH ACROSS SOUTHEAST KANSAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE OF SNOW ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY MORNING. WHILE THERE IS STILL SOME UNCERTAINTY WITH THIS STORM...AN INCH OR TWO OF SNOW APPEARS POSSIBLE ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. ANYONE WITH TRAVEL PLANS OVER THE WEEKEND SHOULD CHECK LATER OUTLOOKS AND FORECASTS FOR UPDATED INFORMATION. FIRE DANGER WILL BE HIGH ON MONDAY AFTERNOON...MAINLY WEST OF I-135...AND IN SOUTHEAST KANSAS ON TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.